Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 26, 2009, 3:54 PM CDT for Adair County, Casey County, Taylor County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 26, 2009, 6:25 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, KY, Casey County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:45 PM CDT | FLASH FLOOD | 1 W Mannsville, KY | 2 FEET OF WATER OVER HWY 70 BETWEEN MANNSVILLE AND ACTON. |
| Jun 26, 5:00 PM CDT | FLASH FLOOD | Knifely, KY | WATER OVER HWY 76 NEAR KNIFELY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 262054
FFWLMK
KYC001-045-217-270000-
/O.NEW.KLMK.FF.W.0025.090626T2054Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 800 PM EDT/700 PM CDT/
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER EASTERN TAYLOR
COUNTY NEAR MANNSVILLE...SLOWLY MOVING TO THE SOUTHEAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YUMA...CLEMENTSVILLE...KNIFELY...RHEBER AND PELLYTON.
SIX INCHES OF WATER FLOWING OVER HIGHWAY 70 NEAR THE TAYLOR CASEY
COUNTY LINE HAS ALREADY BEEN REPORTED. ADDITIONAL RAINFALL AMOUNTS
OF ONE TO TWO INCHES OF RAINFALL ARE POSSIBLE FROM ADDITIONAL
TRAINING THUNDERSTORMS OVER THE NEXT TWO HOURS IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3715 8523 3744 8536 3744 8531 3744 8530
3742 8529 3742 8527 3744 8524 3744 8523
3744 8514 3725 8498
$$
AL3 follow-up statements
000
WGUS73 KLMK 262125
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT FRI JUN 26 2009
KYC001-045-217-270000-
/O.CON.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASEY KY-TAYLOR KY-ADAIR KY-
525 PM EDT FRI JUN 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT/700 PM
CDT/ FOR NORTHEASTERN ADAIR...EASTERN TAYLOR AND WESTERN CASEY
COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. AT 515 PM EDT...RADAR HAD ESTIMATED THAT 2 TO 3 INCHES
OF RAIN HAD FALLEN OVER THE PAST 2 HOURS JUST WEST OF MANNSVILLE IN
SOUTHERN TAYLOR COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE THROUGH
630 PM EDT JUST TO THE NORTHWEST OF KNIFELY IN NORTHEASTERN ADAIR
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3715 8523 3744 8536 3744 8531 3744 8530
3742 8529 3742 8527 3744 8524 3744 8523
3744 8514 3725 8498
$$
JSD000 WGUS73 KLMK 262237 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 637 PM EDT FRI JUN 26 2009 KYC045-217-262245- /O.CAN.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASEY KY-TAYLOR KY- 637 PM EDT FRI JUN 26 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN TAYLOR AND WESTERN CASEY COUNTIES... THE STORMS THAT PROMPTED THIS WARNING HAVE MOVED INTO ADAIR COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3715 8523 3724 8525 3729 8515 3722 8507 $$ KYC001-270000- /O.CON.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR KY- 537 PM CDT FRI JUN 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN ADAIR COUNTY... ALTHOUGH THUNDERSTORMS HAVE ENDED ACROSS EXTREME NORTHEASTERN ADAIR COUNTY...EMERGENCY MANAGEMENT AT 6 PM EDT REPORTED WATER OVER STATE HIGHWAY 76 NEAR KNIFELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3715 8523 3724 8525 3729 8515 3722 8507 $$ JSD
000 WGUS73 KLMK 262325 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 625 PM CDT FRI JUN 26 2009 KYC001-262334- /O.CAN.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR KY- 625 PM CDT FRI JUN 26 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN ADAIR COUNTY... STORMS THAT HAVE PROMPTED THE WARNING HAVE MOVED WEST OF CANE VALLEY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3715 8523 3724 8525 3729 8515 3722 8507 $$ JSD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:03 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 26, 2:03 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 303 PM EDT FRI JUN 26 2009 .SHORT TERM (TONIGHT AND SATURDAY)... THE EVER SO SLIGHTEST CAP AT 650MB IS KEEPING THE CU FIELD FROM EXPLODING INTO NUMEROUS THUNDERSTORMS ALONG THE SEWD-MOVING COOL FRONT...NOW LOCATED ACROSS OUR FAR NRN CWA BORDER. HOWEVER A FEW CELLS ARE BREAKING THROUGH...AND CAN BE SEEN IN RADAR IMAGERY OVER WASHINGTON COUNTY INDIANA. THE FRONTAL BOUNDARY IS EXPECTED TO SPARK SCT CONVECTION ALONG IT OVER THE NEXT HOUR OR SO...AND WILL CONTINUE TO SERVE AS A FOCUS FOR T-STORMS THROUGH THE EVENING HOURS AS THE FRONT SAGS SEWD. AHEAD OF THIS THOUGH OVER WRN SECTIONS OF THE CWA...HEAT INDICES THROUGH THIS EVENING WILL TOP OUT IN THE LOW 100S SO CAUTION IS SUGGESTED IF WORKING OUTDOORS. CONCERNING PRECIP...GIVEN THE LARGE INSTABILITY IN PLACE...EXPECT THAT EVEN WITH SLIGHT/WEAKENING CAP ALOFT...SCATTERED STORMS WILL POP SOON...WITH A FEW STORMS BECOMING SEVERE WITH DAMAGING WIND GUSTS FROM WET MICROBURSTS BEING THE MAIN THREAT. THE BEST DYNAMICS ARE OVER THE FAR ERN/NERN CWA...BUT THE BEST INSTABILITY IS OVER WRN CWA. SINCE IT IS HARD TO PINPOINT THE BEST LOCATION ALONG THE FRONT...WILL JUST CARRY CHC POPS THROUGH THE EVENING HOURS. HAVE THE HIGHEST POPS SOUTH SINCE THESE AREAS COULD SEE PULSE STORMS AHEAD OF FRONT...AND MORE ORGANIZED CONVECTION MUCH LATER ALONG THE ACTUAL FRONT. TONIGHT...THE FRONT WILL SLOWLY PASS THROUGH TO THE SE AND LAY OUT NEAR THE TN BORDER BY ROUGHLY 09Z. PATCHY FOG WILL BE POSSIBLE BEHIND THE FRONT AS CALMING WINDS AND CLEARING SKIES OCCUR. HAVE THIS EVERYWHERE IN THE GRIDS. PATCHY DENSE FOG WILL BE LIKELY ANY PLACE THAT SEES LOCALIZED HEAVY AMOUNTS OF RAIN THIS EVENING. FOR SATURDAY...A SHORT BREATHER FROM THE RAIN WILL OCCUR AS HIGH PRESSURE SLIDES OFF TO OUR NE BEHIND THE SFC BOUNDARY. WE SHOULD REMAIN DRY BUT WILL STILL BE HOT WITH TEMPS AROUND 90 INTO THE MID 90S W/SW. CLOUDS WILL START TO INCREASE LATE FROM THE NW SATURDAY AFTERNOON AS THE NEXT SYSTEM DEVELOPS OVER THE UPPER MS VALLEY REGION AND APPROACHES. OTHERWISE...SKIES WILL BE SUNNY SATURDAY. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH SUNDAY... THE RIDGE THAT DEVELOPS ACROSS THE OHIO VALLEY ON SATURDAY WILL QUICKLY BEGIN TO BREAK DOWN ON SATURDAY NIGHT AS A COLD FRONT SWEEPS ACROSS THE MIDWEST INTO THE OHIO VALLEY. THIS FRONT LOOKS TO ENTER SOUTHERN INDIANA BY SUNDAY MORNING AND TRAVERSE THE FORECAST AREA THROUGH THE DAY. AHEAD OF THIS SYSTEM PRECIPITABLE WATER VALUES WILL BE CLOSE TO TWO INCHES. DEPENDING ON TIMING...THE ATMOSPHERE MAY ALSO BECOME MODERATELY UNSTABLE WITH THIS FRONTAL PASSAGE...MAINLY OVER THE SOUTHERN HALF OF THE FORECAST AREA. THIS WOULD ALLOW SOME STRONG STORMS TO DEVELOP DURING THE AFTERNOON HOURS OVER SOUTH CENTRAL KENTUCKY. PRECIPITATION SHOULD END BY LATE EVENING AS THE FRONT MOVES OUT OF SOUTHERN KENTUCKY. HIGHS ON SUNDAY WILL DEPEND ON THE AMOUNT OF CLOUD COVER AND TIMING OF THE FRONT BUT WILL STILL BE QUITE WARM IN THE UPPER 80S TO AROUND 90. MONDAY THROUGH FRIDAY... SUNDAY NIGHT A 500MB LOW WILL BEGIN TO DEEPEN OVER THE GREAT LAKES. THIS SYSTEM WILL PROGRESS VERY LITTLE THROUGH THE FIRST HALF OF THE WEEK. THIS WILL KEEP THE FORECAST AREA IN NORTHWESTERLY FLOW THROUGH THIS PERIOD...WITH DRY AND COOLER CANADIAN AIR FILTERING IN. TEMPERATURES WILL BE MUCH COOLER MONDAY AND TUESDAY OF NEXT WEEK WITH HIGHS IN THE LOWER TO MID 80S AND LOWS DIPPING INTO THE LOWER 60S. THOUGH THERE COULD BE A FEW SHOWERS THROUGH WEDNESDAY IN THIS NORTHWESTERLY FLOW...WILL LEAVE PRECIPITATION CHANCES OUT OF THE FORECAST. HOWEVER...IF THE UPPER LOW SETTLES FARTHER TO THE SOUTHWEST...WILL HAVE TO RECONSIDER PRECIPITATION. AFTER WEDNESDAY THE MODELS DIVERGE ON THE UPPER LEVEL PATTERN WITH THE GFS EJECTING THE LOW MUCH QUICKER THAN THE ECMWF AND SUBSEQUENTLY DROPPING A COLD FRONT IN HERE ON FRIDAY. HOWEVER THIS SOLUTION LOOKS TO BE AN OUTLIER AND WILL KEEP THE FORECAST DRY THROUGH THE END OF THE WEEK. && .AVIATION (18Z TAFS)... A WEAK FRONT ACROSS S-CNTRL INDIANA WILL MOVE SEWD THROUGH SRN IN AND CNTRL KY THIS AFTERNOON AND EVENING. SCT TSRA SHOULD ERUPT ALONG THIS BOUNDARY GIVEN THE LARGE INSTABILITY IN PLACE. WILL CARRY SCT-BKN LOW VFR/HIGH MVFR CIGS THE REST OF THE AFTERNOON WITH VCTS AT LEX AND BWG. THE FRONT IS ALMOST TO THE OHIO RIVER...SO MAY LEAVE PRECIP OUT OF SDFS TAF...OR AT LEAST TS. MAYBE WORTH A MENTION OF CB/VCSH THOUGH. SINCE THE ACTIVITY WILL BE SCATTERED THINK VICINITY WORDING OR A TEMPO GROUP WILL BE THE WAY TO GO. BUT IF ANY STORM FORMS AT OR INVOF TERMINAL...GUSTY WINDS TO 30-40 KTS WOULD NOT BE OUT OF THE QUESTION. AND AS ALWAYS...ANY TS COULD CAUSE IFR VSBYS AND MVFR CIGS. AS THE FRONT SLIDES SOUTH TONIGHT...WINDS WILL VEER AROUND TO THE NNE. THE FRONT MAY SLOW DOWN AND LAY OUT AROUND SRN KY...SO BWG MAY STILL SEE SHRA/TS TONIGHT BEFORE CLEARING OUT. AFTER 06Z...SDF BUT ESPECIALLY LEX AND BWG WILL EXPERIENCE AT LEAST LIGHT FOG...SO VSBYS MAY DROP INTO THE IFR CAT TOWARDS 12Z SATURDAY. OTHERWISE SKIES WILL BE CLEAR/VFR. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AL LONG TERM....EES AVIATION.....AL
Hazardous weather outlook, Jun 26, 2:30 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT FRI JUN 26 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT FRI JUN 26 2009 /230 PM CDT FRI JUN 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES THIS AFTERNOON AND EVENING WILL TOP OUT IN THE LOW 100S FOR THE SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY AREAS WEST OF I-65. USE CAUTION IF WORKING OUTDOORS. FOR THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COOL FRONT AS IT PASSES THROUGH THE REGION FROM SOUTHERN INDIANA INTO TENNESSEE LATE TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ALL THUNDERSTORMS WILL CAUSE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND LOCALIZED TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION BEGINNING EARLY SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. A FEW STRONG STORMS COULD DEVELOP ON SUNDAY AFTERNOON OVER SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS WILL HAVE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING...WITH GUSTY WINDS IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR DAMAGING WINDS THIS AFTERNOON AND EVENING TO LOCAL MEDIA OR THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL/EES
In the hours before
Special weather statement, Jun 26, 11:32 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1232 PM EDT FRI JUN 26 2009 INZ076-083-084-089-KYZ023-024-026-027-061-062-070>072-262100- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY- WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...HARDINSBURG...BEAVER DAM...LEITCHFIELD... MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN 1232 PM EDT FRI JUN 26 2009 /1132 AM CDT FRI JUN 26 2009/ ...HOT AND HUMID CONDITIONS THROUGH THE EVENING HOURS... TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH THE HIGH HUMIDITY VALUES WILL AGAIN ALLOW FOR AFTERNOON HEAT INDEX VALUES FROM 100 TO 105 DEGREES THIS AFTERNOON. THIS COMBINATION OF HEAT AND HUMIDITY WILL CREATE HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES. THUS...LIMITED OUTDOOR ACTIVITY IS RECOMMENDED TODAY ESPECIALLY FOR LOCATIONS ALONG AND WEST OF A LINE FROM FRENCH LICK INDIANA...TO HARDINSBURG AND BOWLING GREEN KENTUCKY. TRY TO STAY INDOORS AND OUT OF THE SUN. IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS AND CHECK UP ON OTHERS...INCLUDING THE ELDERLY...CHILDREN AND PETS. AL
Special weather statement, Jun 26, 2:48 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT FRI JUN 26 2009 KYZ054-065-066-262030- CASEY-MARION-TAYLOR- 348 PM EDT FRI JUN 26 2009 ...THUNDERSTORM WITH EXCESSIVE LIGHTNING AFFECTING WESTERN CASEY...SOUTHERN MARION AND EASTERN TAYLOR COUNTIES... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CAMPBELLSVILLE...AND MOVING SOUTHEAST AT 15 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MANNSVILLE AROUND 405 PM EDT. NEAR YUMA AROUND 420 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. STAY OFF OF THE PHONE AND INDOORS AWAY FROM WINDOWS. && AL
Special weather statement, Jun 26, 3:18 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 418 PM EDT FRI JUN 26 2009 INZ090-091-KYZ030-262045- FLOYD-HARRISON-JEFFERSON- 418 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM AFFECTING NORTHERN HARRISON COUNTY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF CORYDON...OR 18 MILES NORTHWEST OF LOUISVILLE...AND MOVING SOUTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR CRANDALL AROUND 425 PM EDT. NEAR EDWARDSVILLE AROUND 430 PM EDT. NEAR LANESVILLE AROUND 435 PM EDT. NEAR BRIDGEPORT AROUND 445 PM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 125 AND 137. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 1 AND 7. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
Special weather statement, Jun 26, 3:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 422 PM EDT FRI JUN 26 2009 KYZ035-036-040-262100- FRANKLIN-SCOTT-WOODFORD- 422 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM WITH FREQUENT LIGHTNING AFFECTING EASTERN FRANKLIN AND WESTERN SCOTT COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKFORT...AND MOVING SOUTH AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR SWITZER AROUND 435 PM EDT. NEAR SAND LICK AROUND 440 PM EDT. NEAR FORKS OF ELKHORN AROUND 445 PM EDT. NEAR DUCKERS AROUND 455 PM EDT. NEAR MILLVILLE AROUND 500 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
Special weather statement, Jun 26, 3:29 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 429 PM EDT FRI JUN 26 2009 KYZ054-065-066-077-262115- ADAIR-CASEY-MARION-TAYLOR- 429 PM EDT FRI JUN 26 2009 ...STRONG SLOW MOVING STORMS WILL BRING LOCALIZED VERY HEAVY RAIN AND GUSTY WINDS TO TAYLOR...ADAIR...AND CASEY COUNTIES... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 8 CENTERED MILES EAST OF CAMPBELLSVILLE...OR 36 MILES NORTHWEST OF SOMERSET...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JSD
Local storm report, Jun 26, 3:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT FRI JUN 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD CAMPBELLSVILLE 37.35N 85.35W
06/26/2009 TAYLOR KY LAW ENFORCEMENT
DISPATCH REPORTS 6 INCHES OF FLOWING WATER OVER HWY 70
AT THE TAYLOR AND CASEY COUNTY LINE. NEARLY IMPASSABLE.
&&
EVENT NUMBER LMK0900133
FOSTERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:04 AM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 41 min |
| Jun 26, 2:26 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Jun 26, 3:02 AM CDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Jun 26, 3:48 AM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Garrard, Jessamine, Madison | 117 min |
| Jun 26, 4:15 AM CDT | Areal Flood Advisory | LMK | Breckinridge | 81 min |
| Jun 26, 4:59 AM CDT | Areal Flood Advisory | LMK | Marion, Taylor | 53 min |
| Jun 26, 3:43 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Taylor | 2 hr |
| Jun 26, 3:50 PM CDT | Flash Flood Warning | LMK | Franklin | 64 min |
| Jun 26, 4:05 PM CDT | Areal Flood Advisory | LMK | Scott | 42 min |
| Jun 26, 4:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 33 min |
| Jun 26, 4:45 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 30 min |
| Jun 26, 4:57 PM CDT | Areal Flood Advisory | LMK | Adair, Green, Taylor | 93 min |
| Jun 26, 5:05 PM CDT | Flash Flood Warning | LMK | Adair, Taylor | 115 min |
| Jun 26, 5:11 PM CDT | Areal Flood Advisory | LMK | Harrison | 20 min |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Taylor | 48 min |
| Jun 26, 6:11 PM CDT | Flash Flood Warning | LMK | Cumberland, Monroe | 70 min |
| Jun 26, 6:59 PM CDT | Flash Flood Warning | LMK | Adair, Green, Taylor | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.